Alert archive / Montana / Wind Advisories in 2018
Wind Advisory 13, NWS Billings, MT
NWS Billings, MT issued this wind advisory at Nov 26, 2018, 3:15 AM MST for Park County, Stillwater County, Sweet Grass County, Montana. It took effect at Nov 26, 2018, 6:00 PM MST. It was in force for 31 hr.
The area
The counties it named.
The facts
- Issued
- Nov 26, 2018, 3:15 AM MST (10:15 UTC)
- In effect from
- Nov 26, 2018, 6:00 PM MST
- Expired
- Nov 28, 2018, 12:40 AM MST
- In force
- 31 hr
- Issued by
- NWS Billings, MT
Counties Park County, MT, Stillwater County, MT, Sweet Grass County, MT
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 10.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1621 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 363 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
941 WWUS75 KBYZ 261015 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 315 AM MST Mon Nov 26 2018 MTZ065-066-271015- /O.NEW.KBYZ.WI.Y.0013.181127T0100Z-181128T0800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 315 AM MST Mon Nov 26 2018 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 1 AM MST WEDNESDAY... The National Weather Service in Billings has issued a Wind Advisory...which is in effect from 6 PM this evening to 1 AM MST Wednesday. * TIMING...Tonight through Tuesday night. * IMPACTS...Strong crosswinds along I-90 and local roads around Nye will make travel difficult. * WINDS...Gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make travel difficult. Drivers of high profile vehicles should use extra caution, particularly along portions of Interstate 90 from Springdale to Livingston. Also use caution along the Stillwater River and West Rosebud Creek Valleys. && $$ http://weather.gov/Billings
6 follow-up statements
229 WWUS75 KBYZ 262103 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 203 PM MST Mon Nov 26 2018 MTZ065-066-272115- /O.CON.KBYZ.WI.Y.0013.181127T0100Z-181128T0800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 203 PM MST Mon Nov 26 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 1 AM MST WEDNESDAY... * TIMING...Tonight through Tuesday night. * IMPACTS...Strong crosswinds along I-90 and local roads around Nye will make travel difficult. * WINDS...Peak gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make travel difficult. Drivers of high profile vehicles should use extra caution, particularly along portions of Interstate 90 from near Big Timber to Livingston. && $$ http://weather.gov/Billings
309 WWUS75 KBYZ 270359 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 859 PM MST Mon Nov 26 2018 MTZ065-066-280400- /O.CON.KBYZ.WI.Y.0013.000000T0000Z-181128T0800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 859 PM MST Mon Nov 26 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST WEDNESDAY... * TIMING...Tonight through Tuesday night. * IMPACTS...Strong crosswinds along I-90 and local roads around Nye will make travel difficult. * WINDS...Peak gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make travel difficult. Drivers of high profile vehicles should use extra caution, particularly along portions of Interstate 90 from near Big Timber to Livingston. && $$ http://weather.gov/Billings
186 WWUS75 KBYZ 271012 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 312 AM MST Tue Nov 27 2018 MTZ065-066-280800- /O.CON.KBYZ.WI.Y.0013.000000T0000Z-181128T0800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 312 AM MST Tue Nov 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST WEDNESDAY... * TIMING...Today and tonight. * IMPACTS...Strong crosswinds along I-90 and local roads around Nye will make travel difficult. * WINDS...Peak gusts of 55 to 65 mph. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make travel difficult. Drivers of high profile vehicles should use extra caution, particularly along portions of Interstate 90 from near Big Timber to Livingston. && $$ http://weather.gov/Billings
457 WWUS75 KBYZ 271957 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 1257 PM MST Tue Nov 27 2018 MTZ065-066-280800- /O.CON.KBYZ.WI.Y.0013.000000T0000Z-181128T0800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 1257 PM MST Tue Nov 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST WEDNESDAY... * TIMING...Through this evening. * IMPACTS...Strong crosswinds along I-90 and local roads around Nye will make travel difficult. * WINDS...Peak gusts of 55 to 65 mph have been reported in the area and will continue into the evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make travel difficult. Drivers of high profile vehicles should use extra caution, particularly along portions of Interstate 90 from near Big Timber to Livingston. && $$ http://weather.gov/Billings
796 WWUS75 KBYZ 280319 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 819 PM MST Tue Nov 27 2018 MTZ065-066-280800- /O.CON.KBYZ.WI.Y.0013.000000T0000Z-181128T0800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 819 PM MST Tue Nov 27 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 AM MST WEDNESDAY... * TIMING...Through the remainder of the evening. * IMPACTS...Strong crosswinds along I-90 and local roads around Nye will make travel difficult. * WINDS...Peak gusts of 55 to 65 mph have been reported in the area and will continue until around midnight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make travel difficult. Drivers of high profile vehicles should use extra caution, particularly along portions of Interstate 90 from near Big Timber to Livingston. && $$ http://weather.gov/Billings
328 WWUS75 KBYZ 280740 NPWBYZ URGENT - WEATHER MESSAGE National Weather Service Billings MT 1240 AM MST Wed Nov 28 2018 MTZ065-066-280845- /O.CAN.KBYZ.WI.Y.0013.000000T0000Z-181128T0800Z/ Livingston Area-Beartooth Foothills- Including the cities of Livingston, Fishtail, and McLeod 1240 AM MST Wed Nov 28 2018 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Billings has cancelled the Wind Advisory. Winds have weakened in the Livingston area and along the Beartooth Foothills. Although winds will be gusty early this morning, gusts should be less than 50 mph. $$ http://weather.gov/Billings
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Billings, MT wrote its last area forecast discussion before this wind advisory went out at Nov 25, 9:21 PM MST, 5 hours 54 minutes earlier.
Area forecast discussion, Nov 25, 9:21 PM MST, 5 hours 54 minutes before
Area Forecast Discussion...Updated
National Weather Service Billings MT
921 PM MST Sun Nov 25 2018
.UPDATE...
Current forecast in good shape. Northwest flow providing a few
clouds, but not much in the way of precipitation. There were a few
snow showers over the far southeast earlier this evening, but
they have since slid into the Dakotas and the existing forecast
handles that well. Low clouds were hanging in over the east and
will need to watch for potential fog as clouds clear overnight,
but high resolution guidance keeps it out, so will leave it out
for now. Winds have been gusting to 40 mph at Livingston this
evening. Gradient tightens up overnight and this will send gust to
the 45-50 mph range. TWH
&&
.SHORT TERM...valid for Mon and Tue...
Breezy conditions will prevail over the next few days. Otherwise,
dry conditions and a warming trend will will occur through the
period, as upper level ridging dominates the pattern into Tuesday
night.
Winds continue to strengthen in the Livingston area tonight into
the middle of the week, as the pressure gradient from NW Wyoming
to south central MT tightens. Wind gusts could approach 60 mph
Monday night as the gradient combines with more favorable winds
aloft and the favored time of day. Winds are expected to let up
Tuesday night, as next Pacific system begins push into the
region. Snow showers are expected to overspread the region Tuesday
night, as this disturbance pushes across the region.
High
temperatures will generally be in the 30s and 40s again Monday,
with 40s and 50s on Tuesday. Low temperatures will be in the 10s
and 20s tonight and range from the 30s over western areas to the
10s over eastern areas Monday night. Gilstad
.LONG TERM...valid for Wed...Thu...Fri...Sat...Sun...
Wednesday brings a transition as shortwave energy moves across
Canada which pulls the surface trough along the Rockies eastward
which reduces the pressure gradients and gap flow winds. Shower
activity associated with the wave should be fairly limited as all
the dynamics are too the north and temperatures will be above
freezing so snow should not be a problem. Precipitation will end
during the evening as shortwave ridging builds behind the
shortwave.
Thursday is ridge like and quiet and overall looks like a split
pattern for Friday with some minor cyclonic flow coming in. This
will increase shower activity for the mountains but does not seem
to produce much moisture at first. Subsequent waves allow cooler
air to begin filtering in from the north and stronger wave begins
to move through the Pacific Northwest Saturday. Models are not in
strong agreement about intensity of this system and another system
wound up over the midwest so while timing and placement are in
agreement the differences in intensity make it uncertain when
bigger impacts arrive with this pattern change.
More important is the passage of the PacNW wave is followed by a
trend for northerly flow over western Canada to give a chance for
Arctic air to head towards the region early next week. borsum
&&
.AVIATION...
Low clouds over far eastern Montana will clear overnight and
bring conditions from IFR to VFR there late tonight. VFR
conditions are expected everywhere else. Winds will increase over
favored locations along the foothills, including KLVM, tonight,
with wind gusts to 40 kts expected late tonight. TWH
&&
.PRELIMINARY POINT TEMP/POPS...
Mon Tue Wed Thu Fri Sat Sun
-----------------------------------------------------------
BIL 024/043 032/049 036/049 030/046 028/041 027/040 025/036
00/B 11/B 23/W 10/B 12/W 32/J 12/W
LVM 023/043 030/047 034/045 028/042 026/039 025/035 021/034
00/N 01/N 33/W 21/B 22/W 22/B 22/J
HDN 018/045 024/050 031/051 025/048 023/043 023/040 020/036
00/B 01/B 33/W 11/U 12/W 32/W 12/J
MLS 019/038 022/048 034/050 029/045 026/040 025/036 023/034
00/B 11/B 22/W 11/U 12/W 22/W 22/J
4BQ 019/041 024/050 033/052 028/047 025/043 024/039 022/036
00/B 01/B 22/W 10/U 01/B 33/W 22/W
BHK 018/035 019/042 031/047 028/043 025/038 023/035 021/032
20/B 01/B 43/W 11/B 02/J 33/J 33/J
SHR 014/041 023/049 030/047 023/044 020/040 020/037 017/034
00/B 00/B 23/W 20/U 12/W 22/W 12/J
&&
.BYZ WATCHES/WARNINGS/ADVISORIES...
MT...None.
WY...None.
&&
weather.gov/billingsHazardous weather outlook, Nov 25, 2:53 PM MST, 12 hours 22 minutes before
Hazardous Weather Outlook National Weather Service Billings MT 253 PM MST Sun Nov 25 2018 MTZ065-066-262200- Livingston Area-Beartooth Foothills- 253 PM MST Sun Nov 25 2018 This Hazardous Weather Outlook is for portions of south central Montana. * WHAT...Strong southwest winds. * WHERE...Livingston to Nye. * WHEN...Tonight through Tuesday night. Strongest winds Monday night and Tuesday. * ADDITIONAL DETAILS...Winds will increase tonight and then strengthen further Monday night. Gusts of 50 mph are expected tonight and Monday. Gusts of 60 mph are expected Monday night into Tuesday. Travel may be hazardous for those with high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Hazardous Weather Outlook is issued when hazardous weather could impact the region within the next week. Be sure to stay tuned for future updates as locations, timing, and impacts could change. Begin preparations to mitigate any impacts that could result from the hazardous weather.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.